MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DIB00
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section a2, a3a, a3b, a4, a5, a6, patient information: the customer declined due to patient privacy.Section d6a, if implanted, give date: not applicable as the iol was removed and replaced during the same procedure.Section d6b, if explanted, give date: not applicable as the iol was removed and replaced during the same procedure.Therefore, not explanted.Section h3, device evaluated by manufacturer: the device has not been returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record and complaint trending will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain the missing information.However, to date, it has not been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the preloaded johnson and johnson (jnj) intraocular lens (iol) was scratched by the injector during the procedure.The iol was removed and replaced with a backup lens of the same model.The procedure was completed with no complications such as a capsule tears, vitrectomies, or sutures.The customer suggested that the issue might have been related to use error, as balanced salt solution was used during the procedure.However, it was clarified that the use of balanced salt solution is consistent with the directions for use and does not constitute a use error.The customer also mentioned that, following consultation with a johnson and johnson representative, the issue stopped occurring.No further information was provided.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key22437273
Report Number3012236936-2025-000178
Device Sequence Number3152580
Product Code HQL
UDI-Device Identifier05050474731653
UDI-Public(01)05050474731653(17)280403
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDIB00
Device Catalogue NumberDIB00U0150
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/10/2025
Initial Report FDA Received Date07/08/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/03/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BALANCE SALT SOLUTION.
Patient SexUnknown